Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 264, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 28, 2005, 6:14 PM MDT for Cherry County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 6:14 PM MDT (00:14 UTC)
- Expired
- Jun 28, 2005, 7:15 PM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:45 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3612 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 290015 SVRLBF NEC031-290115- /O.NEW.KLBF.SV.W.0264.050629T0014Z-050629T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 614 PM MDT TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 715 PM MDT * AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF MERRIMAN...OR ABOUT 14 MILES NORTHEAST OF GORDON... AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERRIMAN BY 655 PM MDT 8 MILES WEST OF ELI BY 715 PM MDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4298 10208 4235 10202 4251 10120 4298 10128 $$ KAR
2 follow-up statements
000 WWUS53 KLBF 290044 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 741 PM CDT TUE JUN 28 2005 NEC031-290115- /O.CON.KLBF.SV.W.0264.000000T0000Z-050629T0115Z/ CHERRY NE- 641 PM MDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM MDT FOR NORTHWESTERN CHERRY COUNTY... AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 31 MILES SOUTH OF MERRIMAN...OR ABOUT 29 MILES SOUTHEAST OF GORDON...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 61 NEAR THE SNAKE RIVER AT 700 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR NORTHWESTERN NEBRASKA. LAT...LON 4298 10208 4235 10202 4251 10120 4298 10128 $$ KAR
000 WWUS53 KLBF 290114 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 812 PM CDT TUE JUN 28 2005 NEC031-290122- /O.EXP.KLBF.SV.W.0264.000000T0000Z-050629T0115Z/ CHERRY NE- 712 PM MDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY EXPIRES AT 715 PM MDT... THE THUNDERSTORMS WHICH PROMPTED THE WARNING FOR NORTHWESTERN CHERRY COUNTY HAD WEAKEN BELOW SEVERE LEVELS. HOWEVER...A THUNDERSTORM 22 MILES SOUTHEAST OF MERRIMAN WILL CONTINUE TO MOVE EAST AT 15 MPH ANY WILL CONTAIN BRIEF HEAVY RAIN...PEA SIZE HAIL AND GUSTY WINDS. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR NORTHWESTERN NEBRASKA. LAT...LON 4298 10208 4235 10202 4251 10120 4298 10128 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:27 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 28, 2:27 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT TUE JUN 28 2005 ...FORECAST ISSUES INVOLVE TSRA CHCS TONIGHT...THEN COOL DOWN WED NITE AND THURSDAY... .DISCUSSION... ONE SFC LOW LOCATED OVER NW KS ATTM WITH A DRYLINE SURGE ACROSS EC CO AND WRN KS ON THE BOTTOM SIDE. OVERALL AREA OF CONVERGENCE ACROSS NW NEB INTO SWRN SD AS WELL. CONVECTION FIRING ACROSS THE FRONT RANGE OF WY/CO IN ADVANCE OF A STRONG SHORT WAVE TROUGH MOVING OUT OF THE SW. 18Z SOUNDINGS FROM UNR/LBF INDICATE THE PRESENCE OF A STRONG SUBIDENCE INVERSION JUST ABOVE 800MB. THINKING IS THAT BEST CHANCE TO INCREASE LL CONVERGENCE AND PRODUCE THE LIFT NEEDED TO BREAK THE CAP WILL BE ACROSS THE WRN AND NRN MOST ZONES WHERE MID LEVEL WINDS SPEEDS APPEAR THE GREATEST AS EVIDENCED BY THE 40KTS AT 500MB AT MED. BOW AND 30 KTS AT MERRIMAN...VS. 15KTS AT MCCOOK. THIS WILL OF COURSE ALSO GIVE THE BETTER CHANCE FOR AN ORGANIZED CLUSTER/MCS WITH THE BETTER SHEAR. SPC MDT RISK LOOKS GOOD IN THAT RESPECT. FURTHER S...HAVE INCLUDED ISOLATED POPS FOR ELEVATED POTENTIAL LATE TONIGHT WITH INCREASING LLJ. MCS THAT SHOULD DEVELOP THIS EVENING SHOULD BE FEED OVERNIGHT BY 40- 50KT LLJ WHICH SHOULD TAKE IT INTO ERN NEBR BY SUNRISE AS PER THE NEWEST ETA. 18Z RUN IS A LITTLE SLOWER THIS TIME WITH PROGRESSION OF FRONT TO MOVE THRU DURING THE DAY TOMORROW. STILL...ITS PRETTY QUICK TO DO SO AS IS THE GFS. WITH SUBSIDENCE BEHIND STRONG WAVE...FRONTAL POSITION TO THE S AND ALL THIS HAPPENING PRIOR TO MAX HEATING SHOULD PRECLUDE MUCH CHANCE FOR TSRA SO HAVE TRENDED TWD LOWER POPS FOR THE DAY. RETURN FLOW STARTS LATE IN THE DAY THU SO UPSLOPPE FLOW COULD (AS PER 2ND DAY POST-FRONTAL MODEL) DEVELOP CONVECTION IN THE HIGHER TERRAIN W OF THE CWA THEN MOVE IN OVERNIGHT...AND HAVE TRENDED THE FCST THAT WAY WHICH IS HINTED AT BY THE ETA WHICH IS USUALLY BETTER AT PIXKING OUT UPSLOPE FLOW. BEYOND THIS...MODELS EERILY IN GOOD AGREEMENT IN THE MID-LONG RANGE. THE HARDEST PART ABOUT THAT IS THAT IN A NEARLY ZONAL FLOW IN THE SPRING AND SUMMER...ISSUES BECOME TIMING OF SUBTLE WAVES WHICH DEVELOP CONVECTION ON OUTFLOW FROM PREIVOUS NIGHTS CONVECTION. SO TIMING AND PLACEMENT WILL BE DIFFICULT. BELIEVE BEST CHANCE RESIDE ON SAT NIGHT INTO SUNDAY MORNING WITH ONE OF THE STRONGER WAVES INDICATED. SOME SUBTLE DIFFERENCES IN TIMING AS EXPECTED IN THE MODELS AND IN ENSEMBLES SO HAVE ONLY INCLUDED SLT CHCS FOR NOW. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JWS
Hazardous weather outlook, Jun 28, 2:57 PM MDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT TUE JUN 28 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-291100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 357 PM CDT TUE JUN 28 2005 ...TORNADO WATCH FOR NORTHWEST AND NORTH CENTRAL PORTIONS OF THE OUTLOOK AREA UNTIL 1100 PM CDT (1000 PM MDT)... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORM DEVELOPMENT MUCH OF THE OUTLOOK AREA...ESPECIALLY ACROSS NORTHERN PORTIONS THROUGH THE EVENING AND EARLY MORNING HOURS. THE RISK AREA WILL BE MAINLY ALONG AND NORTH OF INTERSTATE 80...WITH THE BEST CHANCES ALONG AND NORTH OF HIGHWAY 2. VERY UNSTABLE CONDITIONS AND FAVORABLE LOW LEVEL WIND WILL MAKE CONDITIONS FAVORABLE FOR STORM ROTATION TO DEVELOP. THE PRIMARY RISK IS FOR LARGE HAIL AND DAMAGING WIND...HOWEVER TORNADOES ARE POSSIBLE IN THE NORTHERN MOST PARTS OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH INDEPENDENCE DAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL NEBRASKA ALONG AND EAST OF U.S. HIGHWAY 281. A FRONT IS EXPECTED TO GO THROUGH CENTRAL AND WESTERN NEBRASKA BY LATE WEDNESDAY AFTERNOON. THE TIMING OF THE SYSTEM WILL FAVOR SEVERE THUNDERSTORMS ONLY IN PART OF NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY IN NORTH CENTRAL NEBRASKA THIS AFTERNOON AND TONIGHT. THEY MAY ALSO BE NEEDED IN NORTHWEST NEBRASKA. SPRINGER/13
In the hours before
Special weather statement, Jun 28, 2:46 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT TUE JUN 28 2005 NEZ004-005-023-024-094-290400- EASTERN CHERRY NE-GRANT NE-HOOKER NE-SHERIDAN NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...GORDON...HAY SPRINGS...MULLEN... RUSHVILLE AND VALENTINE 346 PM CDT TUE JUN 28 2005 ...TORNADO WATCH NUMBER 547 IS IN EFFECT UNTIL 11 PM CDT (10 PM MDT)... THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH...NUMBER 547...FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL NEBRASKA. COUNTIES INCLUDED IN THE WATCH INCLUDE...SHERIDAN...CHERRY...GRANT AND HOOKER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:36 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 54 min |
| Jun 29, 12:54 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 51 min |
| Jun 29, 3:50 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.